What causes blunting of the villi in the small intestine?

Advertisement
Advertisement
Michael Albertson, MD
Gastroenterology
Blunting of the villi in the small intestine can be caused by autoimmune diseases including thyroid disease and diabetes.
 
Certain medications can cause blunting of the villi as well. These include some blood pressure medications and some antibiotics. It's usually temporary, however. When you're off the medications, the villi can come back.

Continue Learning about Digestive Diseases

Digestive Diseases

Digestive diseases, also known as gastrointestinal diseases, are disorders that affect your esophagus, stomach and small and large intestines. The symptoms of digestive diseases vary widely depending on which part of your digestiv...

e system is affected. Generally symptoms can be blood in your stool, a change in bowel habits, pain, weight loss or heartburn that is not relieved by antacids. See you doctor if you have any of these signs of digestive disease.
More

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.